Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 27, 2014, 9:19 PM CDT for Bollinger County, Missouri. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 9:19 PM CDT (02:19 UTC)
- Expired
- Apr 27, 2014, 11:15 PM CDT
- In force
- 116 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 116 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 10:20 PM CDT | HEAVY RAIN 3 | Marble Hill, MO | NUMEROUS ROADS HAVE WATER COVERING THEM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 8.8
- Supercell composite
- 40.3
The text
As transmitted, in the capitals the NWS used until 2016.
629
WGUS53 KPAH 280219
FFWPAH
MOC017-280415-
/O.NEW.KPAH.FF.W.0015.140428T0219Z-140428T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
919 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1115 PM CDT.
* AT 913 PM CDT...THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
WERE MOVING INTO THE WARNED AREA. ONE TO TWO INCHES OF RAINFALL HAVE
ALREADY FALLEN OVER PARTS OF THE WARNED AREA.
* LOCATIONS IN THE WARNED AREA INCLUDE...
PATTON AND ALLIANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3709 9012 3709 9022 3715 9023 3732 9022
3732 9015 3759 9015 3760 8987 3713 8986
3712 8996 3705 8996 3706 8999 3704 9000
3704 9011
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 1:51 PM CDT, 7 hours 28 minutes earlier.
Area forecast discussion, Apr 27, 1:51 PM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CDT Sun Apr 27 2014
.SHORT TERM...(Tonight through Tuesday night)
Issued at 145 PM CDT SUN APR 27 2014
Near term environment remains favorable for elevated storms on
boundary of warm sector and should continue with slgt risk of
hail/wind threat along with heavy rain potential. Best heavy rain
potential setup is later tonight, as next round moves in. High
pw's here/upstream approach 99th percentile. Two SPENES updates
mentioned the locally higher threat of 4-6" if MCS can get going
and LLJ feeds itself. FFG is not too bad at generally 2-3"
overnight but higher than 3" totals could cause flooding issues,
so will go ahead and "Watch" area per collab.
All mdt risks downgraded to slgt risk due mainly to further
southward/westward shift of max instability zones. Still slgt risk
offers ample opportunity for svr threat, including surface based
activity from later this evening through Monday. Will massage HWO
wording to reflect this ongoing hazard potential. Will also need
to be looking at areas of heaviest rainfall, and considering
future need for FFA after tonight's rain has come to completion.
There should be a pause before a re-amp tmrw pm/evening, with the
axis likely shifting further to the east.
.LONG TERM...(Wednesday through Sunday)
Issued at 145 PM CDT SUN APR 27 2014
The system's surface features have made passage by Wednesday but
we'll remain under the pesky influence of the upper trof right on
thru the end of the week and possibly into the early weekend. This
means a continued cool/showery forecast or at least chance
thereof, anticipate little more than minor massaging of current
forecast to reflect newest data input. Another piece of energy in
the blocky flow may support a renewed/higher pop by weekend's end,
but will monitor in coming days to see if models bring it to
frution.
&&
.AVIATION...
Issued at 145 PM CDT SUN APR 27 2014
Lowering VFR cigs will go potentially to MVFR in convection, with
IFR vsbys possible in heavier showers/storms. Gusty gradient winds
may contain a higher convective gust as well. Generally a stormy
period early-into the overnight hours, with a late night-early
tmrw lull accompanied by a brief period of MVFR cigs. Early
daylight hours should lift cloud bases and disperse overnight
activity, before renewed development potentially gets going during
heating hours.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH through Monday morning FOR ILZ075-080-081-084-
085-088-089-092>094.
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ076-086-087-100-
107>112-114.
IN...NONE.
KY...FLASH FLOOD WATCH through Monday morning FOR KYZ001>006-008-009.
&&Hazardous weather outlook, Apr 27, 1:40 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT SUN APR 27 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 140 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS OCCURRING THIS AFTERNOON AND FORECAST OVERNIGHT INCLUDE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN EXPECTATION FROM THUNDERSTORMS IS HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOOD ISSUES. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY..AND SOUTHWEST ILLINOIS THROUGH TONIGHT. REFER TO THE WATCH AND ANY ADVISORIES OR WARNINGS OR STATEMENTS IN EFFECT FOR DETAILS. THE SEVERE WEATHER RISK WILL BE SLIGHT AND INCLUDE HAIL AND DAMAGING WINDS AS THE PRIMARY ASSOCIATED HAZARDS. ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES MONDAY...WITH THUNDERSTORMS FORECAST THROUGH TUESDAY. THE MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS...WITH ISOLATED TORNADOES A POSSIBILITY THAT CANNOT BE RULED OUT. HAIL AND HEAVY RAIN WILL ALSO BE HAZARDS. IF ACCUMULATED HEAVY RAINS OCCUR WITH ENOUGH REPEAT HEAVY RAIN...AT LEAST LOCALIZED FLOODING MAY BECOME AN ELEVATED HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN A WEATHER WATCH IN CASE THEIR ACTIVATION IS REQUESTED SOMETIME FROM LATER TODAY THROUGH MONDAY.
In the hours before
Special weather statement, Apr 27, 3:23 PM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 323 PM CDT SUN APR 27 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272300- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 323 PM CDT SUN APR 27 2014 ...GUSTY WINDS THIS AFTERNOON... WITH MUCH OF OUR AREA NOW SANDWICHED BETWEEN STORMS TO OUR NORTH AND EAST...AND STORMS TO OUR SOUTH AND WEST...A TIGHTENING OF THE PRESSURE GRADIENT HAS RESULTED IN SOME STRONG AFTERNOON WINDS OUTSIDE OF THUNDERSTORM ACTIVITY. LOCAL OBSERVATIONS HAVE MEASURED SOME GUSTS INTO THE 30S MPH. A GUST TO 40 MPH IS NOT OUT OF THE QUESTION. GUSTS TO THESE SPEEDS WILL BE MAINLY AN IMPEDIMENT TO VEHICULAR TRAFFIC...ESPECIALLY HIGH PROFILE VEHICLES. SECURE LOOSE OUTDOOR ITEMS AS WELL. IT IS POSSIBLE THAT SMALLER EARLY SPRING TREES COULD BE SNAPPED OR SMALL LIMBS DOWNED TOO. THESE NON THUNDERSTORM GUSTS SHOULD SOMEWHAT SUBSIDE WITH THE SETTING SUN AND AS ADDITIONAL STORMS MOVE IN LATER THIS EVENING.
Special weather statement, Apr 27, 3:33 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 333 PM CDT SUN APR 27 2014 INZ087-088-KYZ019-272115- DAVIESS KY-SPENCER IN-WARRICK IN- 333 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARRICK AND SPENCER COUNTIES IN SOUTHWEST INDIANA...AND NORTHEASTERN DAVIESS COUNTY IN NORTHWEST KENTUCKY UNTIL 415 PM CDT... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF FOLSOMVILLE TO KNOTTSVILLE...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... GRANDVIEW...FOLSOMVILLE...DALE...SANTA CLAUS...TENNYSON...CHRISNEY AND GENTRYVILLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Apr 27, 4:41 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 441 PM CDT SUN APR 27 2014 ILZ076-272200- WAYNE IL- 441 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS UNTIL 500 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CISNE...OR 10 MILES SOUTH OF FLORA...MOVING NORTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN WAYNE COUNTY BETWEEN CISNE AND FLORA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:07 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 23 min |
| Apr 27, 7:11 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 49 min |
| Apr 27, 8:13 PM CDT | Flash Flood Warning | PAH | Carter, Ripley | 3 hr |
| Apr 27, 8:39 PM CDT | Flash Flood Warning | PAH | Butler, Wayne | 3 hr |
| Apr 27, 9:45 PM CDT | Areal Flood Advisory | PAH | Stoddard | 2 hr |
| Apr 27, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 39 min |
| Apr 27, 11:12 PM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| Apr 27, 11:36 PM CDT | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau | 114 min |
| Apr 27, 11:41 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
| Apr 27, 11:49 PM CDT | Areal Flood Advisory | PAH | Mississippi, New Madrid | 3 hr |
| Apr 27, 11:52 PM CDT | Flash Flood Warning | PAH | Stoddard | 3 hr |
| Apr 28, 12:20 AM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid | 3 hr |
| Apr 28, 12:24 AM CDT | Flash Flood Warning | PAH | Bollinger, Carter, Wayne | 3 hr |
| Apr 28, 1:47 AM CDT | Flash Flood Warning | PAH | Cape Girardeau | 3 hr |
| Apr 28, 2:16 AM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| Apr 28, 2:37 AM CDT | Flash Flood Warning | PAH | Butler, Stoddard | 6 hr |
| Apr 28, 3:09 AM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid, Scott | 6 hr |
| Apr 28, 8:06 AM CDT | Areal Flood Warning | PAH | Butler, Mississippi, New Madrid, Ripley, Stoddard | 13 hr |
| Apr 28, 10:14 AM CDT | River Flood Warning | PAH | Wayne | 32 hr |
| Apr 28, 11:26 AM CDT | River Flood Warning | PAH | Butler | 34 hr |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.